Delayed Methimazole-Induced Agranulocytosis in a 6 Year Old Patient with Graves’ DiseaseJournal: Austin Pediatrics (Vol.3, No. 1)
Publication Date: 2016-02-12
Authors : Puthenpura V Desai K; Marshall I;
Page : 1-3
Keywords : Graves’; Hyperthyroidism; Methimazole; Delayed agranulocytosis; Absolute neutrophil count;
Agranulocytosis is a rare adverse reaction associated with Methimazole (MMI) therapy. It usually develops within the first 90 days of treatment. Although delayed development of agranulocytosis beyond this timeline has been documented in adults, very few children have been reported with this presentation. We describe a 6 year old patient on MMI therapy who developed agranulocytosis 18 months after the start of therapy. This is not only the youngest patient reported in literature but also a patient who developed this serious adverse reaction on stable MMI therapy well beyond the typical timeline.
Other Latest Articles
Last modified: 2017-10-05 17:14:45